Alert archive / New York / Special Weather Statements in 2022

Special Weather Statement, NWS Buffalo, NY

January 6, 2022Erie County, New York

NWS Buffalo, NY issued this special weather statement at Jan 6, 2022, 5:13 PM EST for Erie County, New York. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2022, 5:13 PM EST (22:13 UTC)
Expired
Jan 6, 2022, 6:30 PM EST
In force
77 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 8 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS81 KBUF 062213
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
513 PM EST Thu Jan 6 2022
 
NYZ001-010-011-062330-
Genesee NY-Niagara NY-Northern Erie NY-
513 PM EST Thu Jan 6 2022

...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF GENESEE...NIAGARA...
AND NORTHERN ERIE COUNTIES...

HAZARDS...A lake effect snow band which can rapidly reduce 
visibility to less than a quarter of a mile or less is dropping from 
the Northtowns of Buffalo back down to the City of Buffalo and out 
towards the airport. Snowfall rates will soon become 1 to 2 inches 
per hour.

LOCATION AND MOVEMENT...At 508 PM EST, a lake effect snow band is 
across the Buffalo Northtowns and slowly dropping southward.

LOCATIONS IMPACTED INCLUDE...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Kenmore, Depew, Amherst, Tonawanda, Lancaster,
Williamsville, Grand Island, Akron, Small Boat Harbor, Erie Basin
Marina, Clarence Center, East Amherst and Rapids.

This includes Interstate 90 between exits 53 and 49.
 
SAFETY INFO...
Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
may lead to accidents.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4298 7896 4308 7871 4313 7838 4296 7855
      4282 7886 4287 7892 4291 7890 4293 7891
      4296 7893 4296 7896 4297 7898
TIME...MOT...LOC 2208Z 241DEG 16KT 4298 7872 
$$

Thomas

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 6, 3:22 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Jan 6, 3:22 PM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
322 PM EST Thu Jan 6 2022

.SYNOPSIS...
Colder air will support lake effect snow which will impact the
Buffalo metro area and parts of the North Country tonight. Lake
effect snow will continue Friday and Friday night southeast of Lake
Erie and Lake Ontario with several inches of additional accum. High
pressure will build across the region Saturday with cold but dry
weather to start the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Lake effect band that was slow in developing off Lake Erie with
minimal amounts through 5 AM this morning *quickly* developed 5AM to
7AM and was very intense into early afternoon before it drifted
north. Thus far, with multiple hours of 3" per hour rates observed
in the Buffalo Metro, total accums north Buffalo to Buffalo Airport
Depew and Alden have reached over a foot. 14.1 inches officially at
the airport as of 1 PM. The band briefly wavered north over the
border of Erie and Niagara county early this aftn, but as winds veer
west-southwest through early evening, it will expand back across the
Buffalo Metro toward the airport with only a slower southward drift.

As we suspected a couple days ago, SLRs have been toward 20:1 as all
the bulk of the convective layer above cloud base resides within the
DGZ. No change to large scale in terms of synoptics with departing
trough earlier today and sharpening trough crossing the Ohio Valley
tonight that eventually helps develop a coastal low toward daybreak
Friday. At the sfc, lake induced trough remains lined up across Lake
Ontario to western Great Lakes through tonight. Over-water
instability more than sufficient with 850mb temps around -14C (with
the lakes about +3C). The details...

Off Lake Erie...

Based on radar and VWP trends, SW flow 240-250 *slowly* veers into
early evening pushing main focus across Buffalo Metro and eventually
toward Southtowns. Trough across the Ohio valley this evening will
then increase synoptic moisture and likely to cause lake snows to
intensify before winds shift more westerly behind this trough late
tonight, likely not until midnight. Once the wind shift occurs, this
snow band will lose its sharp focus but will begin to spread
moderate to occasionally heavy snow toward western Southern Tier
vcnty of the Chautauqua Ridge. Ending time of 1 AM for LE warning
for plume of snow into Metro Buffalo remains on track. Additional
snow amounts into this evening don't look as intense as what
occurred earlier, but another 3-6" could occur northeast of Lake
Erie, bringing some totals toward a foot and a half if band
persists. New round of advisories for the WNW flow lake effect
starts up for western Southern Tier to southern Erie county late
tonight.

Off Lake Ontario...

Sharper convergence band has developed as expected. A very narrow
band (reports of 3 inches in 1.5 hours) across northern Jefferson
County will extend to the northwest corner of the Tug Hill as well
(Carthage/Copenhagen) through the evening. Expect snowfall rates of
1-2 inches an hour into the evening. Later tonight before winds
shift to the northwest, weakening winds will cause snow to contract
closer to the lake. Increase in synoptic moisture in advance of a
trough will maintain lake snows which will likely clip Jefferson
County at times. Eventually this band of snow will sink southward
toward Oswego county and southeast shoreline of Lake Ontario late
tonight. An additional 4-7" of snow could occur through the evening
for Jefferson and northern Lewis county before the band shifts
south.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
Lake effect snow will continue Friday...this more on a WNW flow
across the region. Aloft, a strong upper level shortwave will be
traveling across our region Friday morning. At the surface a rapidly
deepening surface low will be tracking up the Atlantic coastline.
While snow from this system will remain just to our east, this low
will influence surface wind direction across our region, while also
increasing the overall synoptic moisture especially near Lake
Ontario.

Lake effect snow parameters become favorable for snow growth, with
equilibrium levels rising towards 10K feet, with ample moisture
located through the snow DGZ. The snow off Lake Erie will be more
multi banded and focused upon the Chautauqua Ridge, though a skinny
band of snow from an upstream connection to Lake Huron is possible
towards western Chautauqua County. The snowband off Lake Ontario
will likely be singular with an upstream connection possible to
Georgian Bay. This singular band will have the potential to yield
snowfall rates of at least an inch per hour off Lake Ontario.

A look at the upper air pattern, the position and height of a trough
at both 850 hPa and 500 hPa lies very close to events that have
brought warning criteria snow in the past southeast of Lake Ontario.
One of the drawbacks right now is wind direction and how quickly the
wind shifts. The band of snow off Lake Ontario, starting near the
southern Tug Hill early Friday morning will quickly drop southward
towards the southern Lake Ontario shoreline once the upper level
trough passes across the region. However the deepening surface low
now off the New England coastline may draw this band of snow
eastward some. If the band of snow does oscillate, snowfall amounts
will be much lower than if it could lock on to one location. Also
the passing trough aloft may add enough shear to keep a well defined
snowband from forming across Oswego County early in the day Friday.

For headlines, we will continue the winter weather advisory off Lake
Erie, while also issuing a winter weather advisory southeast of Lake
Ontario for Wayne, northern Cayuga and Oswego. Both lakes could see
high end advisory level snows.

A stout surface ridge will build towards Lake Erie Friday Night, and
across Lake Ontario early Saturday morning, ending the lake snows
from west to east. The weakening of winds Friday Night will also
contract the snow bands closer to the shoreline.

Saturday will start off mainly dry, but cold across the region.
Single digit temperatures will be common across WNY, and well below
zero...possibly double digits below zero across the North Country.
The one spot that will remain above 10F will be along the southern
Lake Ontario shoreline and points southeastward where lingering lake
clouds will reside.

Though a cold start, Saturday will warm to around the freezing mark
through the day with ample sunshine through a good portion of the
day. Through the afternoon hours high clouds will begin to increase
ahead of the next storm system. This storm system deepened by a
trough within the northern branch of the jet stream will drive a
cold front all the way down to the Gulf of Mexico...with the cold
front passing across our region Sunday afternoon.

Ahead of this cold front a tight pressure gradient will bring gusty
southerly winds...that will limit the cooling Saturday Night, and
also produce a brief period of mild temperatures Sunday. South to
southwest wind gusts Sunday could near 35 mph northeast of Lake
Erie...and around 30 mph northeast of Lake Ontario.

This warming, centered between 850 and 800 hPa layers is not as warm
as recent model runs, with a little more snow now favored in the
forecast. The southerly flow and warm nose aloft will change a
wintry mix over to plain rain through the day Sunday, especially
across the lower elevations of the Lake Plain. High elevations will
stay a wintry mix longer, with freezing rain possible across our
inland southern areas.

Aiding in synoptic lift will be the right entrance region of a
strengthening 140 knot 300 hPa jet. The axis of deeper moisture
Sunday and Sunday evening will be to our south and east, and this
will hold overall precipitation totals (rain and melted snow) to
just a tenth or two. Snow amounts will be minor across southern WNY,
but east of Lake Ontario where the milder airmass will be delayed,
several inches of snow will be possible across the North Country.
Will mention this possible advisory level snows in the HWO.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Behind the cold front Sunday, a much, much colder airmass will drop
across our region for the beginning of next week. Temperatures at
850 hPa will likely drop towards -20C, and well into the -20s across
the North Country. Values of this magnitude are several degrees
lower than the 10% low end moving average for soundings taken at
Buffalo. Will side towards the colder side of model guidance for
temperatures, especially Monday through Tuesday Night behind an
arctic front.

Accumulating lake effect snow will occur as the cold air crosses the
lakes Monday and Tuesday with the flow generally WNW.

The arctic plunge will be short-lived as a moderating pattern emerges
Wednesday as the cold surface high slips towards the southeast. It's
possible on a southwest flow that another plume of lake effect snow
develops to the northeast of the Lakes, but confidence at this point
is low. Thursday a weak alberta low will track near our region
bringing chances for widespread, but light snowfall.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
The main challenge will be lake effect snows which will be heavy at
times northeast of the lakes. At KBUF, an intense band of lake
effect snow lowering conditions to airport minimums at times will
move back over the airport through 21z and waver across the airport
into the evening. At KART, expect some heavy snows to shift across
Watertown with visibility down to a quarter mile at times into the
evening.

Tonight, winds will shift to the northwest behind a trough. This
will direct lake snows southeast of the lakes, leading to improving
conditions at KBUF and eventually KART. Meanwhile, snow will move
into KROC and KJHW late tonight, with IFR or lower vsby at times.

Outlook...

Friday...Areas of IFR with light snow, and embedded areas of heavier
lake effect snow southeast of the lakes.
Saturday...local IFR within lingering lake effect south of Lake
Ontario early...otherwise VFR.
Sunday...Rain and snow showers likely. Mainly VFR/MVFR with localized
IFR.
Monday...Local IFR within lake effect southeast of the lakes...otherwise
VFR.
Tuesday...Local IFR within lake effect near the lakes...otherwise
VFR.

&&

.MARINE...
A weakening sfc pressure gradient behind the exiting storm will
allow winds to gradually subside into this evening. Small craft
advisories now in place on the nearshores and for the upper Niagara
River. These will be able to be gradually dropped later tonight as
winds diminish. However, northwesterly winds increasing late tonight
and Friday will require another round of small craft headlines.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 1 AM EST Friday for NYZ007-008-
     010-011-085.
     Winter Weather Advisory from 4 AM Friday to 7 AM EST Saturday
     for NYZ004>006.
     Winter Weather Advisory from 1 AM Friday to 7 AM EST Saturday
     for NYZ019-020-085.
     Winter Weather Advisory until 1 AM EST Friday for NYZ012.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LEZ020.
         Small Craft Advisory until 4 AM EST Friday for LEZ040-041.
         Small Craft Advisory from 10 AM Friday to 1 AM EST
         Saturday for LOZ030.
         Small Craft Advisory until 4 PM EST this afternoon for
         LOZ042-043.
         Small Craft Advisory until 1 AM EST Friday for LOZ044-045.

&&

SYNOPSIS...Apffel/JLA
NEAR TERM...Apffel/JLA
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...Apffel/Hitchcock/JLA
MARINE...Apffel/JLA/RSH
Hazardous weather outlook, Jan 6, 3:17 PM EST, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
317 PM EST Thu Jan 6 2022

NYZ001>003-013-014-021-072030-
Niagara-Orleans-Monroe-Livingston-Ontario-Allegany-
317 PM EST Thu Jan 6 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-020-072030-
Chautauqua-Cattaraugus-
317 PM EST Thu Jan 6 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 7 AM EST
SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-011-072030-
Northern Erie-Genesee-
317 PM EST Thu Jan 6 2022

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-072030-
Wyoming-
317 PM EST Thu Jan 6 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ085-072030-
Southern Erie-
317 PM EST Thu Jan 6 2022

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 7 AM EST
SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-072030-
Wayne-Northern Cayuga-Oswego-
317 PM EST Thu Jan 6 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 7 AM EST
SATURDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-072030-
Jefferson-Lewis-
317 PM EST Thu Jan 6 2022

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Several inches of snow are possible Sunday and Sunday Night. Some
question to possible mixing with sleet will hold snow totals down.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-072030-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
317 PM EST Thu Jan 6 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-072030-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
317 PM EST Thu Jan 6 2022

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jan 6, 3:39 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EST THU JAN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     SNOW             3 WSW CORFU             42.95N 78.45W
01/06/2022  M7.0 INCH        GENESEE            NY   NWS EMPLOYEE

&&
Local storm report, Jan 6, 4:00 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
400 PM EST THU JAN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     SNOW             SACKETS HARBOR          43.94N 76.12W
01/06/2022  M9.0 INCH        JEFFERSON          NY   TRAINED SPOTTER

&&
Local storm report, Jan 6, 4:51 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
451 PM EST THU JAN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             HENDERSON               43.85N 76.18W
01/06/2022  M11.5 INCH       JEFFERSON          NY   TRAINED SPOTTER

&&
Local storm report, Jan 6, 4:57 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
457 PM EST THU JAN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             2 WNW BUFFALO           42.90N 78.90W
01/06/2022  M12.0 INCH       ERIE               NY   PUBLIC

&&
Local storm report, Jan 6, 5:01 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
501 PM EST THU JAN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             2 NNW BUFFALO           42.92N 78.88W
01/06/2022  M16.0 INCH       ERIE               NY   BROADCAST MEDIA

&&
Special weather statement, Jan 6, 5:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
513 PM EST Thu Jan 6 2022

NYZ001-010-011-062330-
Genesee NY-Niagara NY-Northern Erie NY-
513 PM EST Thu Jan 6 2022

...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF GENESEE...NIAGARA...
AND NORTHERN ERIE COUNTIES...

HAZARDS...A lake effect snow band which can rapidly reduce
visibility to less than a quarter of a mile or less is dropping from
the Northtowns of Buffalo back down to the City of Buffalo and out
towards the airport. Snowfall rates will soon become 1 to 2 inches
per hour.

LOCATION AND MOVEMENT...At 508 PM EST, a lake effect snow band is
across the Buffalo Northtowns and slowly dropping southward.

LOCATIONS IMPACTED INCLUDE...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Kenmore, Depew, Amherst, Tonawanda, Lancaster,
Williamsville, Grand Island, Akron, Small Boat Harbor, Erie Basin
Marina, Clarence Center, East Amherst and Rapids.

This includes Interstate 90 between exits 53 and 49.

SAFETY INFO...
Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
may lead to accidents.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4298 7896 4308 7871 4313 7838 4296 7855
      4282 7886 4287 7892 4291 7890 4293 7891
      4296 7893 4296 7896 4297 7898
TIME...MOT...LOC 2208Z 241DEG 16KT 4298 7872

Thomas

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 6:13 AM ESTSpecial Weather StatementBUFGenesee77 min
Jan 6, 7:30 AM ESTSpecial Weather StatementBUFGenesee75 min
Jan 6, 8:51 AM ESTSpecial Weather StatementBUFErie69 min
Jan 6, 10:03 AM ESTSpecial Weather StatementBUFErie72 min
Jan 6, 11:50 AM ESTSpecial Weather StatementBUFErie115 min
Jan 6, 1:07 PM ESTSpecial Weather StatementBUFNiagara38 min
Jan 6, 1:11 PM ESTSpecial Weather StatementBUFNiagara49 min
Jan 6, 1:43 PM ESTSpecial Weather StatementBUFJefferson2 hr
Jan 6, 2:05 PM ESTSpecial Weather StatementBUFNiagara70 min
Jan 6, 3:42 PM ESTSmall Craft AdvisoryBUF36 hr
Jan 6, 5:17 PM ESTSpecial Weather StatementBUFJefferson73 min

Nearby

Special Weather Statements in New York, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.